MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516740
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code: a0501 captures the reportable event of tip detachment of device or device component.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was to be implanted in the esophagus to treat an esophageal cancer during an egd (esophagogastroduodenoscopy) procedure performed on (b)(6), 2024.During the procedure, the white tip of the device was disconnected.The delivery system and tip were removed, and the procedure was completed using another wallflex esophageal stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks d4 (lot number and expiration date), h4 (device manufacture date) were updated based on the additional information received on (b)(6), 2024.Block h6: imdrf device code a0501 captures the reportable event of tip detachment of device or device component.Block h10: a wallflex colonic stent was received for analysis.Visual examination of the returned device found the stent fully covered and the tip was not returned as it was detached.Additionally, the outer sheath was kinked, and the stainless steel handle was bent.No other damages were noted to the delivery system.The reported event of tip detachment of device or device component was confirmed as the device was returned without the tip.Taking all available information into consideration, the investigation concluded that the reported event and observed damages were likely due to factors encountered during the procedure.It is possible that the lesion characteristics, handling of the device, the technique used by the physician (force applied), limited the performance of the device and contributed to the reported event and observed problems.Therefore, the most probable cause of the reported event is adverse event related to procedure.
 
Event or Problem Description
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was to be implanted in the esophagus to treat an esophageal cancer during an egd (esophagogastroduodenoscopy) procedure performed on (b)(6) 2024.During the procedure, the white tip of the device was disconnected.The delivery system and tip were removed, and the procedure was completed using another wallflex esophageal stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks d4 (lot number and expiration date), h4 (device manufacture date) were updated based on the additional information received on april 23, 2024.Block h6: imdrf device code a0501 captures the reportable event of tip detachment of device or device component.Block h11: a wallflex esophageal stent was received for analysis.Visual examination of the returned device found the stent fully covered and the tip was not returned as it was detached.Additionally, the outer sheath was kinked, and the stainless steel handle was bent.No other damages were noted to the delivery system.The reported event of tip detachment of device or device component was confirmed as the device was returned without the tip.Taking all available information into consideration, the investigation concluded that the observed damages of outer clear sheath kinked and stainless steel handle bent were likely due to factors encountered during the procedure.It is possible that the lesion characteristics, handling of the device, the technique used by the physician (force applied), limited the performance of the device and contributed to the reported event and observed problems.The reported event of tip detached likely occurred due to factors encountered during the manufacturing process.Therefore, review and analysis of all available information indicated the most probable cause is manufacturing deficiency.A corrective and preventative action (capa) investigation was opened to further investigate these events and determine if corrective actions are warranted.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19082251
Report Number3005099803-2024-01511
Device Sequence Number18200135
Product Code ESW
UDI-Device Identifier08714729778073
UDI-Public08714729778073
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model NumberM00516740
Device Catalogue Number1674
Device Lot Number0032927196
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer04/23/2024
12/23/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/17/2024
01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown